Alert archive / Massachusetts / Coastal Flood Statements in 2016

Coastal Flood Statement 8, NWS Boston/Norton, MA

June 5, 20165 counties in Rhode Island; 6 counties in Massachusetts

NWS Boston/Norton, MA issued this coastal flood statement at Jun 5, 2016, 4:38 PM EDT for 5 counties in Rhode Island; 6 counties in Massachusetts. It took effect at Jun 5, 2016, 7:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2016, 4:38 PM EDT (20:38 UTC)
In effect from
Jun 5, 2016, 7:00 PM EDT
Expired
Jun 6, 2016, 2:00 AM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Essex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 8 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

280 
WHUS41 KBOX 052038
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
438 PM EDT SUN JUN 5 2016

MAZ007-015-016-019-060600-
/O.NEW.KBOX.CF.S.0008.160606T0200Z-160606T0600Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
438 PM EDT SUN JUN 5 2016

...MINOR SPLASHOVER IS POSSIBLE DURING HIGH TIDE TONIGHT...

* LOCATION...EASTERN MASSACHUSETTS COASTLINE FROM GLOUCESTER TO
  PLYMOUTH COUNTY.

* COASTAL FLOODING...MINOR SPLASHOVER AROUND THE TIME OF HIGH
  TIDE.

* TIMING...BETWEEN 10 PM TONIGHT TO 2 AM MONDAY MORNING.

* IMPACTS...SOME OF THE MOST VULNERABLE SHORE ROADS...INCLUDING
  MORRISSEY BOULEVARD IN BOSTON...MAY EXPERIENCE MINOR SPLASHOVER.

&&

ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.

NEWBURYPORT

     TOTAL
      TIDE      DAY/TIME     SURGE     WAVES      FLOOD
      /FT/                    /FT/      /FT/    CATEGORY
  -----------  ----------  ---------  -------  ----------
   10.1-10.6    06/01 AM   -0.2/ 0.2    3-4       NONE
    8.6- 9.1    06/01 PM   -0.2/ 0.2     2        NONE
   10.0-10.5    07/02 AM   -0.2/ 0.2    2-3       NONE
    8.5- 9.0    07/02 PM   -0.2/ 0.2    2-3       NONE
    9.7-10.2    08/02 AM   -0.2/ 0.2     2        NONE

GLOUCESTER HARBOR

     TOTAL
      TIDE      DAY/TIME     SURGE     WAVES      FLOOD
      /FT/                    /FT/      /FT/    CATEGORY
  -----------  ----------  ---------  -------  ----------
   11.7-12.2    06/12 AM    0.4/ 0.9    4-5       NONE
    9.6-10.1    06/01 PM   -0.2/ 0.2     3        NONE
   11.0-11.5    07/01 AM   -0.2/ 0.3     3        NONE
    9.7-10.2    07/02 PM    0.0/ 0.5    3-4       NONE
   10.6-11.1    08/02 AM   -0.2/ 0.2    2-3       NONE

REVERE

     TOTAL
      TIDE      DAY/TIME     SURGE     WAVES      FLOOD
      /FT/                    /FT/      /FT/    CATEGORY
  -----------  ----------  ---------  -------  ----------
   12.2-12.7    06/12 AM    0.4/ 0.9     3        NONE
   10.2-10.7    06/01 PM   -0.2/ 0.2     2        NONE
   11.6-12.1    07/01 AM   -0.2/ 0.3     2        NONE
   10.1-10.6    07/02 PM   -0.2/ 0.3    2-3       NONE
   11.3-11.8    08/02 AM    0.0/ 0.5    1-2       NONE

BOSTON HARBOR

     TOTAL
      TIDE      DAY/TIME     SURGE     WAVES      FLOOD
      /FT/                    /FT/      /FT/    CATEGORY
  -----------  ----------  ---------  -------  ----------
   12.6-13.1    06/12 AM    0.4/ 0.9     1       MINOR
   10.5-11.0    06/01 PM   -0.2/ 0.2     1        NONE
   11.8-12.3    07/01 AM   -0.2/ 0.2     1        NONE
   10.4-10.9    07/02 PM   -0.2/ 0.2     2        NONE
   11.4-11.9    08/02 AM   -0.2/ 0.2    1-2       NONE

SCITUATE

     TOTAL
      TIDE      DAY/TIME     SURGE     WAVES      FLOOD
      /FT/                    /FT/      /FT/    CATEGORY
  -----------  ----------  ---------  -------  ----------
   11.8-12.3    06/12 AM    0.4/ 0.9    3-4      MINOR
   10.3-10.8    06/01 PM    0.2/ 0.8     2        NONE
   11.1-11.6    07/01 AM   -0.2/ 0.2     2        NONE
    9.9-10.4    07/02 PM    0.1/ 0.6    2-3       NONE
   11.0-11.5    08/02 AM    0.0/ 0.5    2-3       NONE

$$

MAZ020>022-RIZ002-004>007-060400-
/O.NEW.KBOX.CF.S.0008.160605T2300Z-160606T0400Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-SOUTHEAST PROVIDENCE RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
438 PM EDT SUN JUN 5 2016

...MINOR SPLASHOVER IS POSSIBLE DURING HIGH TIDE TONIGHT...

* LOCATIONS...THE SOUTH FACING COASTLINE FROM BUZZARDS BAY TO
  NARRAGANSETT BAY AND THE ENTIRE RHODE ISLAND COAST.

* COASTAL FLOODING...MINOR SPLASHOVER AROUND THE TIME OF HIGH
  TIDE.

* TIMING...BETWEEN 7 PM TO 11 PM TONIGHT.

* IMPACTS...LOCALIZED MINOR SPLASHOVER ON THE MOST VULNERABLE
  SHORE ROADWAYS MAY OCCUR. 

&&

ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.

NARRAGANSETT BAY - FOX POINT

     TOTAL
      TIDE      DAY/TIME     SURGE     WAVES      FLOOD
      /FT/                    /FT/      /FT/    CATEGORY
  -----------  ----------  ---------  -------  ----------
    6.6- 7.1    05/09 PM    0.2/ 0.8     1        NONE
    5.4- 5.9    06/10 AM   -0.2/ 0.2     1        NONE
    6.1- 6.6    06/10 PM    0.0/ 0.5     1        NONE
    5.7- 6.2    07/11 AM    0.2/ 0.7    1-2       NONE
    5.7- 6.2    07/11 PM    0.0/ 0.5     1        NONE
    5.4- 5.9    08/12 PM    0.1/ 0.6    1-2       NONE

NARRAGANSETT BAY - CONIMICUT POINT

     TOTAL
      TIDE      DAY/TIME     SURGE     WAVES      FLOOD
      /FT/                    /FT/      /FT/    CATEGORY
  -----------  ----------  ---------  -------  ----------
    6.6- 7.1    05/09 PM    0.7/ 1.1    1-2       NONE
    5.5- 6.0    06/10 AM    0.2/ 0.8     1        NONE
    5.7- 6.2    06/10 PM    0.0/ 0.5     1        NONE
    5.2- 5.7    07/11 AM    0.2/ 0.7    1-2       NONE
    5.4- 5.9    07/11 PM    0.0/ 0.5     1        NONE
    5.0- 5.5    08/12 PM    0.2/ 0.7    1-2       NONE

POINT JUDITH

     TOTAL
      TIDE      DAY/TIME     SURGE     WAVES      FLOOD
      /FT/                    /FT/      /FT/    CATEGORY
  -----------  ----------  ---------  -------  ----------
    4.7- 5.2    05/09 PM    0.4/ 0.9     4        NONE
    3.6- 4.1    06/10 AM    0.0/ 0.5     4        NONE
    4.0- 4.5    06/10 PM   -0.2/ 0.3     4        NONE
    3.6- 4.1    07/10 AM    0.1/ 0.6     3        NONE
    3.9- 4.4    07/11 PM    0.0/ 0.5    3-4       NONE
    3.5- 4.0    08/11 AM    0.1/ 0.6     3        NONE

WESTERLY

     TOTAL
      TIDE      DAY/TIME     SURGE     WAVES      FLOOD
      /FT/                    /FT/      /FT/    CATEGORY
  -----------  ----------  ---------  -------  ----------
    3.7- 4.2    05/10 PM    0.1/ 0.6     3        NONE
    3.0- 3.5    06/10 AM   -0.2/ 0.2    2-3       NONE
    3.5- 4.0    06/11 PM   -0.2/ 0.3     3        NONE
    3.2- 3.7    07/11 AM    0.1/ 0.6     2        NONE
    3.2- 3.7    08/12 AM    0.0/ 0.5    2-3       NONE
    3.2- 3.7    08/12 PM    0.2/ 0.7     2        NONE

NEWPORT HARBOR

     TOTAL
      TIDE      DAY/TIME     SURGE     WAVES      FLOOD
      /FT/                    /FT/      /FT/    CATEGORY
  -----------  ----------  ---------  -------  ----------
    5.6- 6.1    05/09 PM    0.6/ 1.1     1        NONE
    4.5- 5.0    06/09 AM    0.2/ 0.7     1        NONE
    4.7- 5.2    06/10 PM   -0.2/ 0.3     1        NONE
    4.2- 4.7    07/10 AM    0.1/ 0.6     1        NONE
    4.5- 5.0    07/11 PM    0.0/ 0.5     1        NONE
    4.0- 4.5    08/11 AM    0.1/ 0.6    1-2       NONE

WESTPORT

     TOTAL
      TIDE      DAY/TIME     SURGE     WAVES      FLOOD
      /FT/                    /FT/      /FT/    CATEGORY
  -----------  ----------  ---------  -------  ----------
    5.5- 6.0    05/09 PM    0.6/ 1.1    3-4       NONE
    4.2- 4.7    06/10 AM    0.2/ 0.7     3        NONE
    4.7- 5.2    06/10 PM    0.0/ 0.5     4        NONE
    4.2- 4.7    07/10 AM    0.1/ 0.6     3        NONE
    4.4- 4.9    07/11 PM    0.0/ 0.5    3-4       NONE
    4.2- 4.7    08/11 AM    0.2/ 0.7     3        NONE

FALL RIVER

     TOTAL
      TIDE      DAY/TIME     SURGE     WAVES      FLOOD
      /FT/                    /FT/      /FT/    CATEGORY
  -----------  ----------  ---------  -------  ----------
    6.8- 7.3    05/09 PM    0.7/ 1.1    1-2      MINOR
    5.7- 6.2    06/10 AM    0.4/ 0.9     1        NONE
    5.9- 6.4    06/10 PM    0.0/ 0.5     1        NONE
    5.5- 6.0    07/11 AM    0.2/ 0.7    1-2       NONE
    5.6- 6.1    07/11 PM    0.0/ 0.5     1        NONE
    5.2- 5.7    08/12 PM    0.2/ 0.7    1-2       NONE

NEW BEDFORD - OUTSIDE HURRICANE BARRIER

     TOTAL
      TIDE      DAY/TIME     SURGE     WAVES      FLOOD
      /FT/                    /FT/      /FT/    CATEGORY
  -----------  ----------  ---------  -------  ----------
    5.5- 6.0    05/09 PM    0.2/ 0.8    1-2       NONE
    4.2- 4.7    06/10 AM   -0.2/ 0.2     1        NONE
    5.0- 5.5    06/10 PM    0.0/ 0.5    2-3       NONE
    4.6- 5.1    07/10 AM    0.2/ 0.7    1-2       NONE
    4.7- 5.2    07/11 PM    0.1/ 0.6    1-3       NONE
    4.4- 4.9    08/11 AM    0.1/ 0.6    1-2       NONE

MATTAPOISETT

     TOTAL
      TIDE      DAY/TIME     SURGE     WAVES      FLOOD
      /FT/                    /FT/      /FT/    CATEGORY
  -----------  ----------  ---------  -------  ----------
    4.7- 5.2    05/09 PM    0.2/ 0.8     2        NONE
    3.7- 4.2    06/10 AM    0.0/ 0.5     1        NONE
    4.2- 4.7    06/10 PM    0.0/ 0.5    2-4       NONE
    3.7- 4.2    07/11 AM    0.2/ 0.7    2-3       NONE
    4.0- 4.5    07/11 PM    0.1/ 0.6    1-3       NONE
    3.6- 4.1    08/11 AM    0.2/ 0.7    1-4       NONE

WAREHAM

     TOTAL
      TIDE      DAY/TIME     SURGE     WAVES      FLOOD
      /FT/                    /FT/      /FT/    CATEGORY
  -----------  ----------  ---------  -------  ----------
    5.9- 6.4    05/10 PM    0.7/ 1.1    1-2       NONE
    4.5- 5.0    06/11 AM    0.2/ 0.8     1        NONE
    5.2- 5.7    06/11 PM    0.1/ 0.6    1-2       NONE
    4.4- 4.9    07/12 PM    0.2/ 0.7    1-3       NONE
    4.9- 5.4    08/12 AM    0.1/ 0.6     1        NONE
    4.2- 4.7    08/12 PM    0.2/ 0.8     2        NONE

BUZZARDS BAY - WOODS HOLE

     TOTAL
      TIDE      DAY/TIME     SURGE     WAVES      FLOOD
      /FT/                    /FT/      /FT/    CATEGORY
  -----------  ----------  ---------  -------  ----------
    3.6- 4.1    05/09 PM    0.5/ 1.0     2        NONE
    2.3- 2.8    06/10 AM    0.2/ 0.8     1        NONE
    2.8- 3.4    06/10 PM    0.0/ 0.5     1        NONE
    2.2- 2.7    07/11 AM    0.1/ 0.6     1        NONE
    2.7- 3.2    07/11 PM    0.1/ 0.6     1        NONE
    1.9- 2.3    08/11 AM   -0.2/ 0.3    2-3       NONE

WINGS NECK

     TOTAL
      TIDE      DAY/TIME     SURGE     WAVES      FLOOD
      /FT/                    /FT/      /FT/    CATEGORY
  -----------  ----------  ---------  -------  ----------
    5.9- 6.4    05/10 PM    0.7/ 1.1    1-2       NONE
    4.5- 5.0    06/11 AM    0.2/ 0.8     1        NONE
    5.2- 5.7    06/11 PM    0.1/ 0.6    1-2       NONE
    4.4- 4.9    07/12 PM    0.2/ 0.7    1-3       NONE
    4.9- 5.4    08/12 AM    0.1/ 0.6     1        NONE
    4.2- 4.7    08/12 PM    0.2/ 0.8     2        NONE

$$

$$FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Jun 5, 3:50 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 5, 3:50 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
350 PM EDT SUN JUN 5 2016

.SYNOPSIS...

Pockets of heavy rain along with embedded thunderstorms  this
evening will bring the potential for brief minor poor drainage
street flooding. Dry and warm weather returns for Monday, but a cold
front may bring the potential for a few strong to severe
thunderstorms Tuesday afternoon and evening. Another disturbance may
result a few more showers and thunderstorms Wednesday afternoon and
evening. Otherwise, the main story will be unseasonably cool
temperatures Wednesday through next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
1050 AM Update...

Band of showers moving across E Mass/RI late this morning, then
will push NE into Maine and offshore. Noting scattered showers
across E NY state that will move across before next line of
heavier showers/thunderstorms approaches late this afternoon.

Area of dense fog has lifted across Cape Cod and Nantucket by
late this morning, but still noting a few spots with patchy dense
fog. This should improve around midday. Areas of low clouds will
continue to linger across the region this afternoon, though there
may be a few bright spots in the clouds as well.

Expect temps to top off mainly in the 60s, but a few spots may
reach 70 across the CT valley. E-SE winds will keep readings
cooler along the immediate coast.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
*/ Highlights...

- Moderate to heavy rain focused late this afternoon into this
  evening
- Urban / Low-Lying / Poor-Drainage flood risk
- Thunderstorm threat mostly focused across SE New England

*/ Discussion...

Negatively tilted trough axis parent to an occluding low over the S
Hudson Bay region of Canada will sweep NE across New England today
into tonight ahead of which an over-running setup will result in
widespread rain with embedded heavier showers and the likelihood
of thunderstorms across SE New England. Continued signal from
model guidance consensus and probabilities of a 1 to 2 inch event
with locally higher rainfall amounts possible mainly focused late
today into this evening.

Main concern is the potential for flooding. We know the airmass
associated with the synoptics is of tropical-origin, anomalously
moist with respect to S New England, and that there are warm rain
processes involved given the cloud layer depth above freezing. Any
forcing upon should yield efficient rainfall processes of collision
and coalescence with rainfall rates of an inch per hour, perhaps
more, thereby increasing the possibility of flooding. The
atmosphere is also conditionally unstable yielding a convective
threat element. So it simply comes down to interrogating areas of
strongest forcing and subsequently defining areas at greatest risk
for flooding. Again the timeframe of focus is late tonight into
this evening.

Isentropic ascent is a given and beneath broader diffluence, with
the low occlusion and increasing negative tilt of the H5 pattern and
mid-level vortex energy, amplification yields a triple point low
across New England along the E/SE periphery of which convergent low
level H925-85 flow increases. Evaluating omega, the strongest areas
of forcing may reside more N/E and perhaps offshore than originally
thought as the NAM / WRF-ARW / GFS / Ensemble probabilistics
would suggest. Parent low to mid level frontogenesis and moist
convergence. But still there is a broad scale measure of ascent
across the region bearing in mind instability slipping N from the
Mid-Atlantic into S New England as most of the guidance contends.

While lesser confidence with respect to a flood watch, still can
not rule out pockets of heavy rain across the region. Rainfall
amounts of around 1 inch, locally higher, in short duration of
roughly 6-hours late today into this evening. Urban and poor-
drainage flooding remains plausible with the slight risk of flash
flooding in concurrence with the Weather Prediction Center
excessive rainfall forecast. One-hour flash flood guidance across
the region is roughly 2 to 3 inches, with three-hour around 3
inches and six-hour around 4 inches. Likely a need to monitor
urban / small stream tributaries. Main stem rivers and streams
should be able to handle forecast rainfalls given their low flows.

So will continue to hold off on headlines and continue to address
flooding threats within the Hazardous Weather Outlook. With any
thunderstorms, will continue the mention of heavy rain and gusty
winds.

Otherwise, SE flow prevailing for a time before the warm front kicks
N late in the forecast period causing winds to back gradually S
then SW before Monday morning. Considerable low level moisture
with higher dewpoints working in over the cooler ocean waters,
likely continuing combination of low cloud / mist / fog issues
over a good chunk of S New England as conditions will remain cool,
gradually warming with a non-diurnal trend into evening as warm
rain processes lift N/E across the region. Would expect some
improvement with the boundary layer warming, with highs around
the upper 60s to low 70s forecast.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...

Highlights...

* Warm Tuesday with a few pm strong-severe thunderstorms poss
* Cooler Wed with afternoon/eve scattered showers/t-storms poss
* Mainly dry but unseasonably cool and breezy on Thursday
* Below normal temps continue Fri/Sat/Sun and it may turn unsettled
  next weekend but that remains very uncertain

Details...

Monday night...

The majority of Monday night will be dry with low temps dropping
into the upper 50s to lower 60s by daybreak. A few hours of patchy
ground fog may develop in the typically prone locations.  Also,
would not be surprised to see a few showers and perhaps an isolated
t-storm or two develop toward daybreak.  Southwest low level jet
increases to between 20 and 30 knots ahead of a cold front along
with some marginal instability.  Any activity that develops will
probably be widely scattered and of short duration.

Tuesday and Tuesday night...

A fairly strong cold front will approach the region Tue afternoon
and evening.  850t still quite mild generally between +12c and +14c
will combined with southwest flow ahead of the cold front.  This
should yield afternoon high temps between 80 and 85 across most of
the region, except a few degrees cooler across the high terrain as
well as the Cape and Islands.

While the vast majority of the day will be dry in a given location,
a few showers and perhaps an isolated t-storm will be possible
through mid morning on the nose of the low level jet.  The main
concern though is the potential of a few strong to severe
thunderstorms Tuesday afternoon and evening ahead of the pre-frontal
trough/cold front.

There are certain ingredients in place that have us concerned along
with some limitations as well. Cold pool aloft with 500 mb temps
dropping to between -14c and -16c will result in decent mid level
lapse rates, probably on the order of 6.5c/km.  In addition, 0 to 6
km shear will likely exceed 50 knots which is certainly more than
enough for a few strong to severe thunderstorms. On the flip side of
the coin, dry mid level air will be advecting in from the southwest
which can often cutoff updrafts if we end up with too much of it.
Also, drier air will limit instability and it may be a struggle to
muster 1000 j/kg of MLCape.

So in a nutshell, a few strong to severe thunderstorms are possible
Tuesday afternoon and evening but that is far from a certainty.
Isolated reports of both large hail/damaging wind gusts would be a
possibility if a few severe storms are able to develop.

Wednesday...

Cooler weather arrives behind the cold front and high temps may only
reach the upper 60s to lower 70s despite partial sunshine.  A fairly
potent shortwave will move east into southern New England during the
day Wednesday, with 500 mb temps dropping below -20c.  That is quite
impressive for this time of year so expect scattered showers and a
few thunderstorms to develop during the afternoon/early evening.
Areal coverage of activity remains uncertain and will be determined
by the exact track of the potent shortwave.  Certainly the potential
for small hail given the highly anomalous cold temps aloft.

Wednesday night and Thursday.

Any left over scattered showers and a few t-storms should diminish
Wed evening with mainly dry weather into Thursday.  The main story
will be the unseasonably cool air that works into the region over
this time.  850t drop to around +2c and GEFS shows that to be 2
standard deviations below normal for this time of year.  Low temps
by daybreak Thu will mainly be in the 40s to around 50.  Highs on
Thu should generally remain in the 60s, along with a gusty northwest
wind.

Friday through Sunday...

Upper trough with below normal heights will persist across the
northeast.  While temperatures will probably not be as cool as they
will be on Thu, expect below normal temps to continue through the
weekend. Highs will mainly be in the upper 60s to the lower 70s over
this time. There is the potential for a bout or two of unsettled
weather next weekend, but confidence on that is low. A couple of
MCS's should develop across the Great Lakes and Northern Plains area
on the edge of the heat dome/westerlies aloft.  This activity will
slide southeast and possibly affect southern New England once or
twice next weekend in the form of rain showers.  A washout is not
expected though and timing is very uncertain.  Bulk of the
instability will be to our southwest, so sometimes these complexes
gravitate towards the greater instability, which perhaps could spare
our region the bulk of the activity.  Regardless, fairly confident
that the severe weather threat will remain southwest of our region
given the upper level pattern next weekend.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday/...

This afternoon...Expect MVFR-IFR CIGS and VSBYS improving to VFR
across most areas. Will see some pockets of fog and scattered
-SHRA with MVFR-IFR conditions. Will see conditions lower again
across CT valley with area of RA/+RA moving in toward sunset.
SE winds 10-15 kt, gusts up to 20 kt along the coast.

Tonight...Likely +RA across all terminals, with TSRA focused
mainly SE, this evening. Lower conditions forecast with +RA. SE
winds throughout gusting up to 30 kts into evening, especially
with any TSRA. Winds gradually veering S-SW overnight with gusts
up to 20 kts as rain tapers. Improving towards VFR.

KBOS TAF...Moderate confidence in TAF. +RA/VCTS threats toward
this evening.

KBDL TAF...Moderate confidence in TAF. Will see the bulk of the
RA/+RA threats with perhaps some VCTS late in the day towards
evening.

Outlook /Monday Night through Friday/...

Monday night...High confidence.  Mainly VFR other than a few hours
of patchy ground fog possible late in the typically prone locations.
A few showers and perhaps an isolated t-storm is possible toward
daybreak.

Tuesday and Wednesday...High confidence. Mainly VFR other than brief
localized lower cigs/vsbys in any afternoon/evening scattered
showers and thunderstorms. A few hours of patchy ground fog are also
possible a few hours before daybreak in the typically prone
locations.

Thursday and Friday...Moderate to high confidence.  Mainly VFR
conditions expected.  NW wind gusts of 25-30 knots expected during
the day Thursday.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday/...

This afternoon and tonight...High confidence.

SE winds increase during the afternoon with gusts up to 25-30 kt.
Seas build up to 5-6 ft. Small crafts in effect for all waters
except Boston Harbor and Narrangansett Bay.

Light rain will push NE by midday, then scattered showers will
linger. Next batch of rain, heavy at times, will move in late this
afternoon and evening. Thunderstorms are likely. Low risk of gale
force S-SW winds.

Outlook /Monday Night through Friday/...

Monday night...High confidence.  Lingering 5 foot southeast swell
across our southern waters will require the need for small craft
headlines to continue in this region.  Otherwise, weak pressure
gradient should keep winds/seas below thresholds across the rest of
our waters.

Tuesday...Moderate to high confidence.  Some near shore southwest
wind gusts of 20 to 25 knots will probably develop near the south
coast Tuesday afternoon.  Also, there is a low risk for a few strong
thunderstorms Tue afternoon/early evening across our waters north of
Plymouth.

Wednesday and Thursday...Moderate to high confidence.  Anomalous
cool advection with 850t down to +2c will generate decent mixing
over the waters for this time of year.  The result will be northwest
wind gusts of 25 to 30 knots developing late Wed and continuing into
Thu.  3 to 6 foot seas should also develop across our outer-waters.

Friday...Moderate confidence.  Northwest winds and seas will
probably have dropped below small craft thresholds by mid morning on
Friday. Otherwise, probably no headlines needed.

&&

.TIDES/COASTAL FLOODING...
There is another 12.2 ft tide at Boston around 1230 AM Monday. SE
winds shift to SW around the time of high tide along the E coast.
However, S-SE winds along the S coast will pick up this evening
around the time of high tide there /around 9-930 PM/. May see
somewhat higher surge reach into Narragansett Bay into southern
Bristol county Mass. May see some brief splashover there.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 6 AM EDT Monday for ANZ231-232-251.
     Small Craft Advisory until 8 PM EDT Monday for ANZ235-237-250-
     254.
     Small Craft Advisory until 8 PM EDT Monday for ANZ255-256.

&&

SYNOPSIS...FRANK
NEAR TERM...KJC/EVT
SHORT TERM...Sipprell
LONG TERM...Frank
AVIATION...Sipprell/EVT/Frank
MARINE...Sipprell/EVT/Frank
TIDES/COASTAL FLOODING...Staff
Hazardous weather outlook, Jun 5, 4:10 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
410 PM EDT SUN JUN 5 2016

CTZ002>004-MAZ002>024-026-RIZ001>008-062015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
410 PM EDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

BANDS OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS ARE EXPECTED THIS
EVENING. THIS MAY RESULT IN BRIEF POOR DRAINAGE STREET FLOODING,
BUT NO SIGNIFICANT PROBLEMS ARE ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TUESDAY AFTERNOON AND EVENING...
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING. IF A FEW SEVERE THUNDERSTORMS ARE ABLE TO
DEVELOP...ISOLATED REPORTS OF LARGE HAIL/DAMAGING WIND GUSTS
WOULD BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-062015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
410 PM EDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A LOW RISK FOR A FEW STRONG THUNDERSTORMS WITH GUSTY
WINDS TUESDAY AFTERNOON AND EVENING ACROSS OUR WATERS NORTH OF
PLYMOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:53 PM EDTAreal Flood AdvisoryBOXBristol, Newport3 hr
Jun 5, 6:14 PM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire76 min
Jun 5, 7:28 PM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire, Worcester77 min

Nearby

Coastal Flood Statements in Massachusetts, 2016Coastal Flood Statements in Rhode Island, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.